Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS Corpus Christi, TX

March 10, 2021

NWS Corpus Christi, TX issued this small craft advisory at Mar 10, 2021, 9:04 AM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2021, 9:04 AM CST (15:04 UTC)
Expired
Mar 12, 2021, 6:00 AM CST
In force
45 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

181 
WHUS74 KCRP 101504
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
904 AM CST Wed Mar 10 2021

GMZ230-110000-
/O.NEW.KCRP.SC.Y.0026.210310T1504Z-210311T0000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
904 AM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and choppy to occasionally rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
4 follow-up statements
021 
WHUS74 KCRP 102013
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
213 PM CST Wed Mar 10 2021

GMZ270-275-111200-
/O.EXB.KCRP.SC.Y.0026.210311T0000Z-210311T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
213 PM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST THURSDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 30
  knots. Seas building to 6 to 8 feet.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 6 PM this evening to 6 AM CST Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

* ADDITIONAL DETAILS...Southeast winds will strengthen this
  evening across the offshore waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-110000-
/O.CON.KCRP.SC.Y.0026.000000T0000Z-210311T0000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
213 PM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and choppy to occasionally rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

* ADDITIONAL DETAILS...Southeast winds will decrease this evening
  across the bays.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
591 
WHUS74 KCRP 110815
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
215 AM CST Thu Mar 11 2021

GMZ270-275-120000-
/O.EXT.KCRP.SC.Y.0026.000000T0000Z-210312T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
215 AM CST Thu Mar 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots. Seas building to 6 to 8 feet.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
645 
WHUS74 KCRP 112025 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
225 PM CST Thu Mar 11 2021

GMZ270-275-121200-
/O.EXT.KCRP.SC.Y.0026.000000T0000Z-210312T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
225 PM CST Thu Mar 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Southeast winds around 20 knots with occasional gusts to 
  30 knots. Seas of 6 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Strong winds and above normal seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
573 
WHUS74 KCRP 121204
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
604 AM CST Fri Mar 12 2021

GMZ270-275-121315-
/O.EXP.KCRP.SC.Y.0026.000000T0000Z-210312T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
604 AM CST Fri Mar 12 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have weakened over the offshore waters this morning.
Mariners operating small craft should exercise caution throughout
the day as southeasterly winds will range from 15-20 knots.

$$

TC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 5:26 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 10, 5:26 AM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
526 AM CST Wed Mar 10 2021

.AVIATION /12Z TAFs/ ...

A mixture of VFR and MVFR ceilings are currently in place across
the region. All ceilings will lift to VFR by mid morning as winds
begin to increase. Gusty southeasterly winds are expected by
16/17z with gusts just over 30 knots expected across ALI, CRP and
VCT while gusts in the mid 20s are expected out west. Winds will
weaken this evening with low level (MVFR/IFR) clouds building
back in early Thursday morning

&&

.PREV DISCUSSION... /Issued 400 AM CST Wed Mar 10 2021/

SHORT TERM (Today through Thursday)...

A few upper level clouds are passing through the region early this
morning as a shortwave rotates through our ridging aloft. At the
surface, low pressure currently draped across the Southern Plains
will deepen today as it lifts off to the northeast. A tightening
pressure gradient and a ~30 knot LLJ will lead to breezy to windy
conditions today. Winds look to be just shy of Wind Advisory
criteria. However, if the LLJ mixes down stronger than expected, a
Wind Advisory may be needed this afternoon, mainly across our
coastal counties. Temperatures will warm quite a bit today due to
our persistent onshore flow and southwesterly flow just off the
surface.

The LLJ will shift west towards the Brush Country tonight which
will keep breezy conditions in place across South Texas.
Temperatures will fall into the mid to upper 60s across the
region. Elevated winds will negate any potential fog development
tonight. It's possible we see some isolated streamer showers early
Thursday morning as moisture continues to increase beneath the
stout cap. Any activity that does develop will be confined to the
LLJ axis. More of the same is expected on Thursday as temperatures
warm to near 90 degrees out west with borderline Wind Advisory
conditions developing.

LONG TERM (Thursday Night through Tuesday)...

Surface low pressure will persist over the southern high plains
Thursday night through Saturday. This will keep southerly low
level flow of 30-35 knots across south Texas during this period with
breezy to windy conditions during the day Friday and Saturday over
the coastal plains. Isolated streamer showers may develop Friday
through Saturday over the coastal plains but will keep rain chances
at 10 percent or less.

A strong upper low over the Desert Southwest Friday morning will
move toward the Four Corners region Saturday morning and the central
high plains Sunday morning. This will lead to a front moving into
south Texas on Sunday. Isolated showers will be possible over the
western Brush Country Saturday evening with convective activity
increasing to scattered overnight into Sunday morning over most of
south Texas as the system moves to the east. Better lift associated
with the upper low lifting into the plains will be north of the
region but could see isolated thunderstorms late Saturday night into
Sunday morning within the scattered showers.

The activity will move into the coastal waters by Sunday evening
with much drier air building into the region behind the front. After
a period of very warm and humid nights, lows will be in the lower to
mid 50s Sunday night. Models are not in agreement with timing of the
next upper level trough moving through the Rockies Tuesday. Will
show a gradual warming trend Monday into Tuesday.

MARINE...

Moderate to strong onshore flow will weaken to generally moderate
levels this morning. The current Small Craft Advisory will expire
at 6 AM with Small Craft Exercise Caution conditions expected
through the day. Winds will strengthen again this evening in
response to a low pressure system to our north and a strengthening
low level jet. Additional Small Craft Advisories will likely be
needed overnight tonight into Thursday. Moderate to strong
onshore flow will continue Thursday night through Sunday morning.
SCEC conditions are expected during the day and marginal SCA
conditions at night over the Gulf waters. Patchy sea fog will be
possible during the early morning hours Friday and Saturday over
the bays and near shore waters. Scattered showers and a few
thunderstorms will develop Sunday as a cold front approaches. A
weak to moderate offshore flow and drier winds will occur Sunday
night behind the cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    82  67  80  67  82  /   0  10  10  10   0
Victoria          79  64  80  66  81  /   0   0  10  10  10
Laredo            89  66  92  69  90  /   0   0   0   0   0
Alice             87  65  85  66  86  /   0  10  10  10   0
Rockport          78  67  78  67  78  /  10  10  10  10  10
Cotulla           89  65  89  68  89  /   0   0   0  10   0
Kingsville        86  68  84  67  84  /   0  10  10  10   0
Navy Corpus       78  68  76  67  79  /  10   0  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CST early this morning For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TC/95...AVIATION
Hazardous weather outlook, Mar 10, 4:11 AM CST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
411 AM CST Wed Mar 10 2021

TXZ229>234-239>247-342>347-442-443-447-111015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
411 AM CST Wed Mar 10 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There will be a Moderate Risk of rip currents on Thursday.

Isolated thunderstorms are possible Saturday night and Sunday
morning. Severe thunderstorms are not expected at this time.

An elevated fire danger threat is possible Sunday afternoon over the
Brush Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-111015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
411 AM CST Wed Mar 10 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect until 6 AM this morning for
the offshore waters. Additional Small Craft Advisories will be
needed tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions may develop Thursday night through
the weekend, especially over the Gulf waters at night and over the
bays south of Port Aransas during the afternoon and early evening.

There is a slight chance of thunderstorms over the coastal waters
Sunday. Severe thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/TMT

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.